Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 14, 2008, 7:26 AM HST for Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 7:26 AM HST (17:26 UTC)
- Expired
- Mar 14, 2008, 7:40 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 141726 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 726 AM HST FRI MAR 14 2008 ...STRONG WINDS EXPECTED AT HALEAKALA SUMMIT THROUGH TONIGHT... .AN UPPER LEVEL LOW TO THE SOUTH OF THE ISLANDS AND HIGH PRESSURE TO THE NORTH IS CAUSING HIGH WINDS ACROSS HALEAKALA SUMMIT. HIZ022-150630- /O.NEW.PHFO.WI.Y.0007.080314T1726Z-080315T1600Z/ HALEAKALA SUMMIT- 726 AM HST FRI MAR 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
2 follow-up statements
000 WWHW70 PHFO 150127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST FRI MAR 14 2008 ...STRONG WINDS AT HALEAKALA SUMMIT THROUGH TONIGHT... .AN UPPER LEVEL LOW TO THE SOUTH OF THE ISLANDS AND HIGH PRESSURE TO THE NORTH IS CAUSING HIGH WINDS ACROSS HALEAKALA SUMMIT. HIZ022-151430- /O.CON.PHFO.WI.Y.0007.000000T0000Z-080315T1600Z/ HALEAKALA SUMMIT- 327 PM HST FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 150540 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 740 PM HST FRI MAR 14 2008 ...WIND ADVISORY IS CANCELLED... .SUSTAINED WINDS AT THE HALEAKALA SUMMIT WILL REMAIN BELOW 30 MPH. HIZ022-150645- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-080315T1600Z/ HALEAKALA SUMMIT- 740 PM HST FRI MAR 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE HALEAKALA SUMMIT ARE BELOW 30 MPH AND ARE EXPECTED TO REMAIN BELOW 30 MPH. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 14, 4:00 AM HST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 14, 4:00 AM HST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST FRI MAR 14 2008 .SYNOPSIS... TRADE WIND WEATHER WILL CONTINUE THROUGH THE WEEKEND...AS A RIDGE OF HIGH PRESSURE REMAINS NORTH OF THE ISLANDS. PASSING SHOWERS IN THE TRADE WIND FLOW...WILL AFFECT MAINLY WINDWARD AND MAUKA AREAS. && .DISCUSSION... EARLY MORNING WATER VAPOR IMAGERY SHOWS AN UPPER TROUGH ABOUT 500 MILES SOUTHWEST OF THE STATE. INSTABILITY ASSOCIATED WITH THE TROUGH WAS HELPING TO ENHANCE SOME OF THE SHOWERS WITHIN THE BIG ISLAND PLUME...AND IT EVEN SPARKED OFF A FEW THUNDERSTORMS THIS MORNING. CLOSER TO THE ISLANDS...CLOUD COVER HAS INCREASED ACROSS THE HAWAIIAN COASTAL WATERS DURING THESE EARLY MORNING HOURS. RADAR ANIMATIONS ARE SHOWING ASSOCIATED SHOWER ACTIVITY...BUT NOTHING MORE THAN THE TYPICAL TRADE WIND DISTRIBUTION AFFECTING THE WINDWARD SIDES OF THE ISLANDS. THE DRIVER OF THE TRADE WINDS IS A HIGH PRESSURE SYSTEM CURRENTLY CENTERED ABOUT 1000 MILES NORTH OF THE HAWAIIAN ISLANDS. THIS HIGH WILL BE MIGRATING EASTWARD TODAY AND SATURDAY...AND WILL STAY IN A POSITION FAR NORTHEAST OF THE STATE THAT WILL ALLOW MODERATE TRADE WINDS TO PREVAIL. WITH LITTLE CHANGE IN THE WIND PATTERN...THE WEATHER ASSOCIATED UNDER THIS TRADE WIND REGIME WILL BE CLOUDS AND SCATTERED SHOWERS FOCUSED MAINLY ON WINDWARD AND MOUNTAIN AREAS. MOST OF THE LEEWARD AREAS...FOR THE MOST PART...WILL BE DRY. SHOWER ACTIVITY MAY INCREASE EARLY NEXT WEEK. A COLD FRONT DEVELOPING NORTHWEST OF THE STATE THIS WEEKEND WILL HELP TO NUDGE THE HIGH SOUTHWARD LATE IN THE WEEKEND. THE TRADE WINDS WILL THEN HAVE MORE OF AN EAST COMPONENT TO THEM. AT THIS TIME...FORECAST MODELS HAVE BEEN CONSISTENT IN SHOWING AN INCREASE IN LOW LEVEL MOISTURE SPREADING ACROSS THE STATE FROM THE SOUTHEAST SUNDAY. THE UPPER LEVEL TROUGHING SOUTH OF THE STATE MAY HELP TO PROVIDE A BIT OF INSTABILITY ALOFT AND A DEEPER BUT WEAKER TRADE WIND INVERSION. AS THIS FEATURE IS EXPECTED TO LINGER INTO THE WEEKEND...MODEL GUIDANCE APPEARS TO HAVE A DIFFICULT TIME WITH ITS POSITIONING. ENSEMBLE FORECASTS ALSO SHOW A WIDE VARIETY OF SOLUTIONS. THE SPECIFICS AS TO HOW ALL THESE INGREDIENTS WILL COME INTO PLAY AND ITS EFFECT ON ISLAND WEATHER REMAINS IFFY. THE CURRENT FORECAST WILL CONTINUE TO LEAN TOWARD A WETTER TRADE WIND SCENARIO. && .MARINE... THE NORTHWEST SWELL WILL CONTINUE TO SUBSIDE INTO THE WEEKEND. A NEW NORTHWEST SWELL IS EXPECTED TO ARRIVE BY SUNDAY AND LINGER INTO THE MIDDLE OF NEXT WEEK WITH HEIGHTS LIKELY REACHING LOW END ADVISORY LEVELS. LOCAL TRADE WIND ACCELERATIONS HAVE PROMPTED SMALL CRAFT ADVISORIES TO BE POSTED FOR THE WINDIER AREAS OVER THE COASTAL WATERS THROUGH THIS AFTERNOON. THESE AREA INCLUDE THE ALENUIHAHA AND PAILOLO CHANNELS...THE SOUTHEAST BIG ISLAND AND BIG ISLAND LEEWARD WATERS...AND MAALAEA BAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL...BIG ISLAND LEEWARD WATERS AND BIG ISLAND SOUTHEAST WATERS. && ELAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.